Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 2, 2014, 12:26 PM MST for 4 counties in Wyoming. It took effect at Jan 2, 2014, 11:00 PM MST. It was in force for 18 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 2014, 12:26 PM MST (19:26 UTC)
- In effect from
- Jan 2, 2014, 11:00 PM MST
- Expired
- Jan 3, 2014, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 4:50 AM MST | NON-TSTM WND GST 71 | 2 N Green Mountain, WY | |
| Jan 3, 4:50 AM MST | NON-TSTM WND GST 78 | Sse Dead Indian Pass, WY | |
| Jan 3, 6:53 AM MST | NON-TSTM WND GST 89 | 5 Wnw Clark, WY | |
| Jan 3, 9:30 AM MST | NON-TSTM WND DMG | Casper, WY | EMPTY SEMI-TRAILER TRUCK BLOWN OVER ON WYOMING BLVD AND MCKINLEY ROAD. |
| Jan 3, 11:30 AM MST | NON-TSTM WND GST 99 | N Sylvan Pass, WY | |
| Jan 3, 12:10 PM MST | NON-TSTM WND GST 75 | 5 E Ervay, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS75 KRIW 021926 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1226 PM MST THU JAN 2 2014 ...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS LATER TONIGHT AND FRIDAY MORNING... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS LATER TONIGHT THROUGH EARLY FRIDAY AFTERNOON. THE AREA WITH THE GREATEST CHANCE OF HIGH WINDS IS NEAR CLARK. WYZ003-031100- /O.UPG.KRIW.HW.A.0001.140103T0600Z-140103T1800Z/ /O.NEW.KRIW.HW.W.0001.140103T0600Z-140103T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1226 PM MST THU JAN 2 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AND MAY BECOME STRONG LATE TONIGHT AND TOMORROW MORNING BEFORE SUBSIDING. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ JB
6 follow-up statements
021 WWUS75 KRIW 030939 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 239 AM MST FRI JAN 3 2014 ...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS THIS MORNING... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS TODAY. THE AREA WITH THE GREATEST CHANCE OF HIGH WINDS IS NEAR CLARK. WYZ003-032100- /O.CON.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 239 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE EARLY AFTERNOON HOURS BEFORE SUBSIDING. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
680 WWUS75 KRIW 031157 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 457 AM MST FRI JAN 3 2014 ...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE TODAY... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE AREA TODAY. WYZ019-032100- /O.EXB.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 457 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. TRAVELLERS HEAVING OVER BEAVER RIM OR TRAVELLING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-032100- /O.CON.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 457 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE EARLY AFTERNOON HOURS BEFORE SUBSIDING. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
907 WWUS75 KRIW 031350 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 650 AM MST FRI JAN 3 2014 ...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE TODAY... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE AREA TODAY AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY. WYZ020-032100- /O.EXB.KRIW.HW.W.0001.140103T1400Z-140104T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 650 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE VERY STRONG WINDS MAY HAMPER TRAVEL AT TIMES ON INTERSTATE 25...ESPECIALLY AROUND CASPER AND ALSO ON HIGHWAY 20 26 WEST OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-032100- /O.CON.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 650 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE EARLY AFTERNOON HOURS BEFORE SUBSIDING. * WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-032100- /O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 650 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. TRAVELLERS HEAVING OVER BEAVER RIM OR TRAVELLING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
500 WWUS75 KRIW 032039 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MST FRI JAN 3 2014 ...STRONG WINDS EXPECTED FOR PORTIONS OF THE GREEN MOUNTAINS/RATTLESNAKE RANGE THIS AFTERNOON... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE AREA TODAY AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY. WYZ003-032145- /O.EXP.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 139 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. AS A COLD FRONT MOVES SOUTH FROM MONTANA TOWARDS THE REGION...THE PRESSURE GRADIENT WILL DECREASE AND SO WILL THE WINDS THE REST OF THE AFTERNOON. $$ WYZ019-040000- /O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 139 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. TRAVELERS HEAVING OVER BEAVER RIM OR TRAVELING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-040000- /O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 139 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE VERY STRONG WINDS MAY HAMPER TRAVEL AT TIMES ON INTERSTATE 25...ESPECIALLY AROUND CASPER AND ALSO ON HIGHWAY 20 26 WEST OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
292 WWUS75 KRIW 032140 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 PM MST FRI JAN 3 2014 ...STRONG WINDS EXPECTED FOR PORTIONS OF THE GREEN MOUNTAINS/RATTLESNAKE RANGE THIS AFTERNOON... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE GREEN MOUNTAINS/RATTLESNAKE RANGE THIS AFTERNOON AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY. WYZ019-040000- /O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 240 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. TRAVELERS HEAVING OVER BEAVER RIM OR TRAVELING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-040000- /O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 240 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THE VERY STRONG WINDS MAY HAMPER TRAVEL AT TIMES ON INTERSTATE 25...ESPECIALLY AROUND CASPER AND ALSO ON HIGHWAY 20 26 WEST OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
564 WWUS75 KRIW 040011 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 511 PM MST FRI JAN 3 2014 WYZ019-020-040115- /O.EXP.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 511 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A COLD FRONT THAT WAS JUST NORTH OF CASPER AT 5 PM WILL CONTINUE TO PUSH SOUTH ACROSS THE AREA EARLY THIS EVENING WITH WINDS DIMINISHING AND SHIFTING NORTH TO NORTHWEST BEHIND THE FRONT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 2, 10:40 AM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 2, 10:40 AM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1040 AM MST THU JAN 2 2014 .SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT CERTAINLY A MUCH QUIETER NIGHT IN OUR HUMBLE WEATHER ABODE THIS MORNING THAN YESTERDAY MORNING AS THE COUNTY WARNING AREA IS PRECIPITATION FREE AT THIS POINT. THAT WILL BE THE RULE FOR MOST AREAS WITH A DRY NORTHWEST FLOW PATTERN FOR MOST AREAS TODAY. WE CAN NOT RULE OUT A FEW FLURRIES OR LIGHT SNOW SHOWERS IN THE NORTHWESTERN MOUNTAINS BUT THESE SHOULD BE INCONSEQUENTIAL. IT LOOKS TO BE A DRY WITH A MIXTURE OF SUNSHINE AND MID TO HIGH LEVEL CLOUDS. THERE WILL BE SOME PATCHY FOG THIS MORNING WITH THE FRESH SNOW COVER AROUND. ALSO...THERE WILL BE GUSTY WINDS IN THE USUAL SPOTS LIKE THE SOUTHWESTERN WIND CORRIDOR AS WELL AS THE CODY HILLS AND ESPECIALLY AROUND EVERYONE'S FAVORITE CROSSROAD...CLARK. THE NEXT WEATHER MAKER WILL BEGIN TO APPROACH THE AREA LATER TONIGHT. THE 6Z NAM HAS COME INTO BETTER AGREEMENT WITH THE OTHER MODELS IS SLOWING THE ARRIVAL OF THE STEADIER PRECIPITATION IN THE WEST UNTIL FRIDAY MORNING SO WE CUT POPS AND QPF JUST A BIT FOR THE OVERNIGHT PERIOD. THE OTHER CONCERN IS FOR THE POTENTIAL FOR HIGH WINDS FOR THE CODY FOOTHILLS AND ESPECIALLY YOU GUESSED IT...CLARK. A GOOD THERMAL GRADIENT DOES DEVELOP TONIGHT AND 700 MILLIBAR WINDS ARE PROGGED TO INCREASE TO 55 TO 60 KNOTS. AS A RESULT...WE WILL ISSUE A HIGH WIND WATCH FOR LATER TONIGHT AND INTO TOMORROW. MAINLY QUIET WEATHER IS ANTICIPATED EAST OF THE DIVIDE TONIGHT. STEADIER PRECIPITATION THEN SPREADS INTO NORTHWESTERN WYOMING AS THE TROUGH ARRIVES AND BETTER JET ENERGY SPREADS INTO THE AREA. AT THIS TIME...IT LOOKS MORE LIKE ADVISORY LEVEL SNOW SINCE THE STEADIEST SNOW WILL LIKELY BE SHORT LIVED. MEANWHILE...EXPECT A DRY DAY FOR MOST AREAS EAST OF THE DIVIDE. IT COULD ALSO BE A WARMER DAY WITH THE TIGHTENING PRESSURE GRADIENT FROM THE FRONT INCREASING MIXING AND DOWNSLOPING FLOW OFF OF THE MOUNTAIN RANGES. IT COULD GET QUITE WINDY ACROSS THE SOUTHWESTERN WIND CORRIDOR AS WELL. THE FRONT THEN DROPS SOUTHWARD ACROSS AREAS EAST OF THE DIVIDE FRIDAY NIGHT AND WILL LIKELY BRING A PERIOD OF SNOW. HOW MUCH IS STILL UP IN THE AIR. HOWEVER SEEING HOW A FEW OF THE RECENT SYSTEMS IN THE NORTHWEST FLOW PATTERN HAVE OVERACHIEVED COMPARED TO WHAT THE MODELS HAVE BEEN SHOWING THERE COULD BE A FEW INCHES OF SNOW. SATURDAY WILL BE A COLDER DAY...AS MUCH AS 20 TO 25 DEGREES COLDER THAN FRIDAY WITH NORTHWEST FLOW CONTINUING. THE GFS SHOWS A SECOND PIECE OF ENERGY MOVING INTO THE AREA WHILE THE NAM IS DRIER AND KEEPS ANY SNOW SHOWERS OVER NORTHEASTERN WYOMING. FOR NOW WE KEPT POPS IN FOR THE MORNING WITH DRIER CONDITIONS IN THE AFTERNOON BUT UNCERTAINTY IS HIGH AT THIS POINT. .LONG TERM...SUNDAY THROUGH THURSDAY SIDING MORE AND MORE WITH THE ECMWF TONIGHT AS IT HAS BEEN MOST CONSISTENT AND LOOKING MORE AND MORE LIKE IT'S JUST GOING TO BE RIGHT WITH OUR ARCTIC OUTBREAK AND TIMING. THE AIRMASS ALREADY LOOKS QUITE COLD AHEAD OF THE ARCTIC COLD FRONTAL ARRIVAL AS AIRMASS BEHIND THE FRIDAY NIGHT AND SATURDAY SYSTEMS ARE VERY COLD. SO IT LOOKS LIKE A COLD START TO THE DAY ALREADY WITH THE ARCTIC COLD FRONT ARRIVING IN THE NORTH BY THE START OF THIS PERIOD OR SOONER AND THEN DROPPING QUICKLY SOUTH THROUGH ALL AREAS EAST OF THE DIVIDE DURING THE DAY. TEMPERATURES WILL HOLD OR DROP DURING THE DAY IN THE FAR NORTH...PROBABLY DROP AS COLD AS THIS AIRMASS IS TO THE NORTH...AND THEN FURTHER SOUTH HIGHS WILL BE MET IN THE MORNING WITH FALLING READINGS THE REST OF THE DAY. GFS SEEMS WAY TOO DRY WITH THIS SYSTEM WHILE THE ECMWF AND GEM SHOW WIDESPREAD LIGHT SNOW. I CONTINUE TO KEEP CHANCE POPS IN ACROSS THE AREA ON SUNDAY AS THE MODEL ALLBLEND IS JUST TOO DRY. BITTERLY COLD MONDAY MORNING WITH -5 TO -15 QUITE COMMON IN ALL BUT THE SOUTH. SOME LOWER CLOUDS MAY HELP SOME AREAS FROM EVEN GETTING COLDER WHERE SHALLOW UPSLOPE CONTINUES. THE ARCTIC AIRMASS WILL LIKELY BE SLOW TO LEAVE ON MONDAY SO CONTINUING TO SIDE CLOSER TO THE COLDER ECMWF. THE GFS PUSHES THE AIRMASS QUICKLY EWD MONDAY WITH A DRAMATIC WARMUP. PROBABLY NOT TOO LIKELY AS THERE IS A SECONDARY SHORTWAVE THAT DROPS DOWN SUNDAY NIGHT TO REINFORCE THE SURFACE HIGH TO THE NORTH. THIS SHORTWAVE SHOULD HELP TO KEEP A SECOND BITTERLY COLD DAY IN FOR MONDAY EAST OF THE DIVIDE BEFORE IMPROVEMENT. PATTERN DOES START TO SHIFT QUICKLY OFF TO THE EAST THOUGH MONDAY NIGHT INTO TUESDAY WITH RIDGE WEAKENING AND MOVING OVERHEAD AHEAD OF THE NEXT SHORTWAVE MOVING IN FROM THE WEST TUESDAY INTO TUESDAY NIGHT WITH A CHANCE OF SNOW MAINLY OUT WEST. WEAK SHORTWAVE RIDING IS FORECAST FOR LATER WEDNESDAY INTO WEDNESDAY NIGHT WITH SOME LIGHT ISENTROPIC UPGLIDE SNOW OUT WEST. ANOTHER SPLITTING SHORTWAVE FROM THE WEST ON THURSDAY WILL LIKELY LEAD TO CONTINUED LIGHT SNOW OUT WEST. TEMPERATURES WILL MODERATE WITH INCREASED CLOUD COVER TO TEMPER OVERNIGHT LOWS AND JUST OVERALL MILDER PACIFIC AIR COVERING THE AREA. && .AVIATION.../18Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL FOR MOST TERMINAL SITES THROUGH 18Z FRIDAY WITH THE EXCEPTION OF KJAC WHICH WILL SEE SNOW START TO FALL BY 12Z...INCREASING IN INTENSITY WITH VERY GUSTY WINDS BY 15Z. VCFG WILL ARISE IN PATCHY FASHION NEAR KBPI AND KPNA AFTER 03Z. OTHERWISE...LIGHT SNOW/FLURRIES WILL CONTINUE TO SLOWLY INCREASE OVER NORTHWEST WYOMING THROUGHOUT THE ENTIRE PERIOD...WITH A TRANSITION FROM MVFR TO IFR CONDITIONS. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES EXPECT VFR CONDITIONS TO PREVAIL OVER THE REGION THROUGH 18Z FRIDAY. HOWEVER...VCFG WILL CROP UP IN PATCHY FASHION NEAR KRIW AND KWRL AFTER 02Z. ALSO...WIND SPEEDS WILL BE ON THE INCREASE AT THE KCPR TERMINAL THROUGHOUT THE FORECAST PERIOD. KCOD WILL ALSO EXPERIENCE AN INCREASE IN WINDS AFTER 22Z TODAY...REACHING PEAK WIND SPEEDS BY 08Z...AND LASTING THROUGH 18Z FRIDAY. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ACROSS THROUGH SATURDAY. HOWEVER...WINDY CONDITIONS WILL DEVELOP LATER TONIGHT AND CONTINUE INTO FRIDAY FOR THE NORMALLY PRONE AREAS SUCH AS THE SOUTHWESTERN WIND CORRIDOR FROM THE RED DESERT THROUGH NATRONA COUNTY AND DOWNWIND OF THE ABSAROKAS. A COLD FRONT DROPPING SOUTHEASTWARD WILL SPREAD SNOW INTO NORTHWESTERN WYOMING FRIDAY AND AREAS EAST OF THE DIVIDE FRIDAY NIGHT AND INTO SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING WYZ003. && SHORT TERM...HATTINGS LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jan 2, 3:15 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 315 AM MST THU JAN 2 2014 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 315 AM MST THU JAN 2 2014 ...HIGH WIND WATCH IS IN EFFECT FOR THE CODY FOOTHILLS LATER TONIGHT INTO FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE POSSIBLE IN THE CODY FOOTHILLS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND FRIDAY NIGHT...THE NEXT STORM SYSTEM WILL SPREAD SNOW INTO THE WESTERN MOUNTAINS ON FRIDAY. SOME SNOW IS POSSIBLE EAST OF THE DIVIDE FRIDAY NIGHT INTO SATURDAY MORNING. SUNDAY...AN ARCTIC FRONT WILL LIKELY PLUNGE SOUTH DOWN THE EAST SLOPES OF THE DIVIDE DURING THE DAY SUNDAY BRINGING SHARPLY COLDER TEMPERATURES AND AREAS OF SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT WIND GUSTS PAST 50 MPH. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:08 AM MST | High Wind Watch | RIW | Park | 10 hr |
| Jan 2, 12:50 PM MST | Winter Weather Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 32 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.